The Diabetes Forum Support Community For Diabetics Online banner

1 - 11 of 11 Posts

·
Registered
Joined
·
14 Posts
Discussion Starter #1
That a bedtime reading of 116 and I was feeling clammy and a bit nauseated.

What do I do to comat this?

Also I take my meds (metformin and glipizide) to lower my sugars, why would I take them with such a low reading? Im not sure I completely understand how the meds work.
 

·
Registered
Joined
·
14 Posts
Discussion Starter #2
I don't see an edit button, I wanted to edit to include dosages. I am taking 1000mg metformin in the am and 1000mg in the pm. and 10 glipizide am, 10 glipizide pm. The comment about taking the meds in the pm with a "low" reading I realize 116 is not low... But it is hella low for me. I just wanted to clarify.
 

·
Registered
Joined
·
1,491 Posts
That a bedtime reading of 116 and I was feeling clammy and a bit nauseated.


But it is hella low for me. I just wanted to clarify.

That is why you get the "low feeling" you body is used to a BG that is much higher, so a reading of 116 is "low" to what your body is used to. as your body gets used to being like 150 than 116 wont be low.

I am assuming that the meter is working proper and your test site was not contaminated.
 

·
Registered
Joined
·
2,771 Posts
That a bedtime reading of 116 and I was feeling clammy and a bit nauseated.

What do I do to comat this?

Also I take my meds (metformin and glipizide) to lower my sugars, why would I take them with such a low reading? Im not sure I completely understand how the meds work.
If you feel low then you need some carbs, that should make you feel better. You still need your meds because your blood sugar will not stay 116 all of the time. The meds are there to keep your numbers from going too high. The meds need to be in your system to work around the clock.
 

·
Registered
Joined
·
3,024 Posts
Your medication dosage could be reduced so you will not have blood sugar quite as low as it is now. A gradual increase in dosage as your body adjusts would then be the right thing to do. Eventually you would feel comfortable on the 90s and even the 80s later on. That is a sign of good control. Your doctor should be consulted about this. If you explain your situation and request a temporary reduction in dosage, your doctor should agree.

Richard
 

·
Registered
Joined
·
54 Posts
I have the same problem when my glucose is high for ages. My doctor calls it a 'relative low' but I'm not sure if you can still have a hypo when you're having a relative low? I should find out!

I'm just slowly reducing my overall glucose levels so that I feel fine when it reaches good levels and I don't get that relative low. I also found out that sometimes I feel low when my glucose isn't stable, like it's falling really fast (2 points in 10 minutes, 10mmoL - 8mmoL). Did you measure your glucose again shortly after the reading?
 

·
Registered
Joined
·
3,024 Posts
What your doctor calls a relative low is also called a "false hypo" by some diabetics. It feels like a real hypo though.

Yes, a fast drop can make you feel like a hypo even if you are not very low by your meter. That is normal.

You asked: "Did you measure your glucose again shortly after the reading?" I am not sure what you meant by that. I will be happy to answer if you explain.
 

·
Registered
Joined
·
54 Posts
Oh I was asking if scrimbles measured the BGL again a short time after measuring it the first time, to see if it was falling fast. Does that make sense?
 

·
Registered
Joined
·
3,024 Posts
Ahhh, thanks. It does make sense.
 

·
Registered
Joined
·
14 Posts
Discussion Starter #10
Actually, I did not check it again.

But a small update, yesterday I did not break 200 at all, in fact the highest I got was 170. I was as low as 110 yesterday afternoon and did not feel the cold clammy, shaky feeling i had felt the night before. i am hoping there is some adjustment going on here.. :)
 

·
Registered
Joined
·
24,394 Posts
But a small update, yesterday I did not break 200 at all, in fact the highest I got was 170. I was as low as 110 yesterday afternoon and did not feel the cold clammy, shaky feeling i had felt the night before. i am hoping there is some adjustment going on here.. :)
Yay! Every little bit helps, right?!
 
1 - 11 of 11 Posts
Top